MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 353101
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a manufacturer representative (rep) via a healthcare provider (hcp) regarding a trial patient who was using an external neurostimulator (ens) for unknown indications for use.It was reported that the surgeon was concerned because of the way the lead uncoiled.The patient information was also shared.The outcome of the case was that the entire lead was removed per surgeon, which was confirmed with x-ray and the broken lead will be returned with the mailer kit.Additional information was received from the rep on 2024-aug-24 stating that when the surgeon removed the lead, they said it looked different than the other lead from the opposite side.They saw that the end was uncoiled to the point that it was almost straight.Patient had x-ray and was cleared off any retained lead on the read.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 306001, lot# 60543236, explanted: (b)(6) 2024, product type: screening device.Section d information references the main component of the system.Other relevant device(s) are: product id: 306001, serial/lot #: (b)(6), ubd: 07-mar-2026, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the rep.They reported the basic eval lead was placed on (b)(6) 2024.The cause of the uncoiled was not determined.There were no factors that contributed to the issue.Maybe the only factor was in the manner that it was removed.On (b)(6) 2024, the rep reported the lead removal in office by surgeon.Upon inspection after the lead was out the hcp though that something could have been left behind inside patient.They ordered and x-ray to confirm but the x-ray was clear.The patient recovered without sequala.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 306001, lot# unknown, product type: screening device.Product id: 306001, lot# 60543236, explanted: (b)(6) 2024, product type: screening device.Device evaluation anticipated but not yet begun.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 analysis of the returned lead lot# 60543236 revealed that the conductors were stretched in the body of the lead; however, electrical testing determined that continuity was complete and there were no electrical shorts between the circuits.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id 306001 lot# 60543236 explanted: (b)(6) 2024 product type screening device b5 has been updated to include information previously captured in 811843951 as it was determined that this information pertains to this report instead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received on 2024-sep-24.Information was received from a manufacturer representative (rep) regarding a trial patient (pt) who was using an external neurostimulator (ens) for unknown indications for use.It was reported that the lead pulled after trial and "just the electrode broke off" and cannot be retrieved.Caller inquired if this affects pt's scan eligibility.When asked if the event had been reported already, caller noted that they were not sure and they were following up on this for another rep but stated they would be sure to have them report it.Caller also stated that the rep called technical services about this issue already and may have already submitted an mpxr.During call, rep also made the statement, technical stim service (tss) sent follow-up email regarding this.Additional information was received from the rep stating that they never had a peripheral nerve evaluation (pne) lead break in their territory.As stated, they called on behalf of a colleague that reported this incident.They have heard s tories of the pne leads breaking during pulls from colleagues at our department (nhm).Additional information was received from the manufacturer representative (rep).The rep stated that the cause of the lead becoming uncoiled was not determined.The rep stated that there were no factors that contributed to the issue maybe the only factor was in the manner it was removed.The rep stated that the information was confirmed from the physician.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20116606
Report Number3004593495-2024-00019
Device Sequence Number20575219
Product Code EZW
UDI-Device Identifier00763000640491
UDI-Public00763000640491
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer09/22/2024
09/24/2024
12/02/2024
Initial Report FDA Received Date09/02/2024
Supplement Report FDA Received Date09/24/2024
10/15/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age63 YR
Patient SexFemale